MAUDE Adverse Event Report: Sword Health S.A Digital Therapist; Exerciser, Measuring

Sword Health S.A Digital Therapist; Exerciser, Measuring
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Hip Fracture (2349); Muscle/Tendon Damage (4532)
Date of Event 07/15/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The member fell during a digital therapist session while performing a right leg hamstring stretch.The member reported injury to the right hip and leg, with pain and difficulty bearing weight on the affected leg.The member subsequently sought medical evaluation and was diagnosed with a fractured right hip and torn thigh muscle.The injuries required a full right hip replacement and surgical repair of the torn thigh muscle.
 
Additional Manufacturer Narrative
The member completed four therapy sessions prior to the reported event, with the most recent session occurring on (b)(6) 2026.During earlier sessions, the member reported that the exercises were challenging and that they needed to hold onto an object for support during most exercises.The member subsequently modified the environment to provide support during the exercises, and the assigned physical therapist (pt) reinforced the use of an appropriate support object and indicated that subsequent sessions would be monitored closely for potential exercise modifications.This member had notable reports of balance issues and a history of falls, which were documented on both the enrollment form and the onboarding call form.However, significant past medical history, including a diagnosis of osteoporosis, was not disclosed prior to the fall on either form.Throughout the program, the physical therapist appropriately provided guidance on multiple occasions, reminding the member to hold onto something for balance while performing exercises in order to reduce fall risk.Member had been progressing well in their program prior to the fall, with improvements noted even by the 3rd session.They had been able to perform the hamstring stretch exercise (the exercise in which the member reported the fall occurring with) with correct form and no issues in each of the three preceding sessions.Given this consistent, unremarkable performance history, there was no clinical indication for the physical therapist to suspect that the hamstring stretch was inappropriate or unsafe for this member.On (b)(6) 2026, the pt became aware through the session system notification that the member had experienced a fall during the therapy session.The pt proactively contacted the member to obtain additional information and instructed the member to hold further sessions pending follow-up.At that time, no information regarding the extent or severity of an injury had been provided.On (b)(6) 2026, the member reported that they had been injured during the fall.The member stated that they had injured their right leg and hip, were unable to bear weight on the affected leg and could not stand on two legs, and had experienced pain.The member reported that they were contacting their primary care physician and planned to go to the emergency room for evaluation.The member also reported a history of osteoporosis.On (b)(6) 2026, during follow-up regarding the emergency room evaluation, the member reported that they had undergone a full right hip replacement on the previous day.The member did not initially state that the surgery was related to the previously reported fall or that a fracture had occurred.The pt subsequently requested clarification regarding whether the member had fractured the hip during the fall, which exercise was being performed at the time of the fall, and whether the surgery was performed as a result of the injury sustained during the session.On (b)(6) 2026, the member confirmed that the fall occurred during a right leg hamstring stretch performed using the digital therapist and resulted in a fractured right hip and a torn thigh muscle.The member confirmed that the injuries required a full right hip replacement and surgical repair of the torn thigh muscle.The member reported that immediately following the fall they did not realize that the hip was fractured and initially believed that they had pulled or injured a thigh muscle.The member subsequently experienced continued pain and difficulty bearing weight, and the fracture was diagnosed at the hospital.The member reported that they are currently recovering at home with in-home physical and occupational therapy.The session where the member fell was reviewed by the algorithms team, including review of the session video and available system evidence, to assess whether a device malfunction contributed to the reported fall.At the beginning of the hamstring stretch, the member was not positioned sideways to the camera.The system appropriately instructed the member to turn sideways, and the member corrected the position.During the exercise, the member had difficulty achieving the required isometric exercise and was observed bending the right knee.The system did not provide an incorrect feedback or incorrectly validate the exercise; it remained awaiting achievement of the required isometric position and did not begin counting the hold time.The member was also observed using a chair for support due to balance difficulty.At approximately 2:00 minutes into the session, the member lost balance and fell.Following the fall, the system entered an auto-pause state and stopped tracking the member.Review of the available evidence did not identify an algorithmic error, incorrect feedback, inappropriate exercise validation, or other technical malfunction that could have caused or contributed to the fall.No device malfunction or technical issue was identified in the reviewed session.Based on the documented history of appropriate and repeated safety instruction, the member's performance of the exercise in the sessions preceding the fall, and the absence of any identified device failure, the fall does not appear to be attributable to a lapse in clinical judgment or instruction on the part of the physical therapist or the device.

Brand Name
Digital Therapist
Common Device Name
Exerciser, Measuring
Manufacturer (Section D)
Sword Health S.A
avenida sidonio pais 153
edificio a, piso 5
porto, porto 4100- 467
PO  4100-467
Manufacturer (Section G)
Sword Health S.A
avenida sidonio pais 153
edificio a, piso 5
porto, porto 4100- 467
PO   4100-467
Manufacturer Contact
elena cavallini
avenida sidonio pais 153
edificio a, piso 5
porto, porto 4100--467
PO   4100-467
MDR Report Key50232580
Report Number3012900326-2026-00004
Device Sequence Number21469266
Product Code ISD
UDI-Device Identifier05065013876009
UDI-Public05065013876009
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
510(k)exempt
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Remedial Action Patient Monitoring,Modification/Adjustment
Type of Report Initial
Report Date (Section B) 08/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2026
Initial Report FDA Received Date08/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale
Patient RaceWhite